Alert archive / Puerto Rico / Extreme Wind Warnings in 2017
Extreme Wind Warning 10, NWS JSJ
NWS JSJ issued this extreme wind warning at Sep 20, 2017, 7:56 AM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2017, 7:56 AM CDT (12:56 UTC)
- Expired
- Sep 20, 2017, 9:00 AM CDT
- In force
- 64 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The text
As transmitted.
779
WFCA52 TJSJ 201256
EWWSJU
PRC013-017-039-054-091-101-107-143-145-201400-
/O.NEW.TJSJ.EW.W.0010.170920T1256Z-170920T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service San Juan PR
856 AM AST WED SEP 20 2017
The National Weather Service in San Juan has issued a
* Extreme Wind Warning for...
Vega Baja Municipality in Puerto Rico...
Florida Municipality in Puerto Rico...
Barceloneta Municipality in Puerto Rico...
Morovis Municipality in Puerto Rico...
Vega Alta Municipality in Puerto Rico...
Arecibo Municipality in Puerto Rico...
Ciales Municipality in Puerto Rico...
Orocovis Municipality in Puerto Rico...
Manati Municipality in Puerto Rico...
* Until 1000 AM AST
* At 856 AM AST, Visible and Infrared satellite imagery indicated
extreme winds, associated with the eyewall of Major Hurricane
Maria will impact Vega Alta, Florida, Barceloneta, Morovis, Vega
Baja, Arecibo, Ciales, Orocovis and Manati within the next hour.
This is an extremely dangerous and life-threatening situation!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move immediately to the safe room in your shelter.
Take action now to protect your life!
The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.
&&
LAT...LON 1847 6647 1849 6640 1848 6632 1839 6630
1836 6635 1828 6638 1820 6635 1818 6647
1815 6655 1820 6653 1832 6658 1833 6662
1832 6672 1835 6673 1833 6677 1848 6677
1847 6670 1849 6667 1850 6663
TIME...MOT...LOC 1256Z 121DEG 18KT 1850 6640 1847 6649 1842 6652 1837
6652 1831 6649
$$
ER/RGHWhat forecasters said that day
The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this extreme wind warning went out at Sep 20, 6:21 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 20, 6:21 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion...DELAYED
National Weather Service San Juan PR
721 AM AST Wed Sep 20 2017
.SYNOPSIS...CORE OF EXTREMELY DANGEROUS HURRICANE MARIA MOVING
OVER PUERTO RICO.
&&
.Discussion...Hurricane force winds will likely continue across
the USVI, Vieques and Culebra through the afternoon hours; and
across Puerto Rico through tonight. These winds will bring
catastrophic damage. Severe injury is possible in less than a
strong structure. Now is the time to remain safely sheltered from
the storm.
Rainfall associated with Hurricane Maria will continue to lead to
rapid rises along all streams and rivers at the U.S. Virgin
Islands and Puerto Rico. Mudslides are also expected. Any homes in
low- lying areas near rivers and streams will be flooded and
flooding may leave residents with no avenue of escape. Those in
coastal areas may have streams and rivers backed up from storm
surge created by the hurricane.
&&
.AVIATION...Sustained Hurricane Force winds will continue during
the next few hours with IFR/LIFR condtions. Check with
authorities for airport closures.
&&
.MARINE...Hurricane force winds will likely continue across the
Anegada passage and the Caribbean waters through this afternoon,
and across the Atlantic coastal waters through tonight. There is
no chance of a successful passage through this storm.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 82 76 83 76 / 100 100 80 20
STT 82 76 82 76 / 100 90 80 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for Central Interior-Culebra-Eastern Interior-
Mayaguez and Vicinity-North Central-Northeast-Northwest-
Ponce and Vicinity-San Juan and Vicinity-Southeast-
Southwest-Vieques-Western Interior.
Flash Flood Watch through Friday afternoon for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Hurricane Warning for St Croix-St.Thomas...St. John...and
Adjacent Islands.
Flash Flood Watch through Friday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Hurricane Warning for Anegada Passage Southward to 17N-Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
Waters OF Northwestern Puerto Rico out 10 NM-Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern
Puerto Rico out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Flash Flood Watch through Friday afternoon for Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Sep 20, 5:22 AM CDT, 2 hours 34 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 610 AM AST miercoles 20 de septiembre de 2017 AMZ710>745-PRZ001>013-201115- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto... AMZ715-725-VIZ001-002-201115- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto...
In the hours before
Local storm report, Sep 20, 2:27 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
327 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM FLASH FLOOD GURABO 18.26N 65.98W
09/20/2017 GURABO PR EMERGENCY MNGR
A CREEK WAS REPORTED OUT OF ITS BANKS AT HATO NUEVO
SECTOR.
&&
FCASTROLocal storm report, Sep 20, 3:44 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
444 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM COASTAL FLOOD CATANO 18.45N 66.14W
09/20/2017 CATANO PR EMERGENCY MNGR
COASTAL FLOODING HAS BEEN REPORTED AT CATANO MUNICIPALITY
AT TOWN CENTER.
&&
FCASTROLocal storm report, Sep 20, 3:52 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
452 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM HURRICANE SAN JUAN 18.41N 66.06W
09/20/2017 SAN JUAN PR ASOS
A GUST OF 75 MPH WAS OBSERVED AT SAN JUAN AIRPORT.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:37 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 2:54 AM CDT | Extreme Wind Warning | JSJ | 2 hr | |
| Sep 20, 3:15 AM CDT | Extreme Wind Warning | JSJ | 90 min | |
| Sep 20, 3:34 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 3:34 AM CDT | Flash Flood Warning | JSJ | 15 hr | |
| Sep 20, 3:47 AM CDT | Extreme Wind Warning | JSJ | 58 min | |
| Sep 20, 3:54 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 4:10 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Sep 20, 4:12 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 4:38 AM CDT | Extreme Wind Warning | JSJ | 82 min | |
| Sep 20, 5:10 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 5:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 5:55 AM CDT | Extreme Wind Warning | JSJ | 65 min | |
| Sep 20, 5:56 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 6:30 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:40 AM CDT | Extreme Wind Warning | JSJ | 80 min | |
| Sep 20, 6:41 AM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Sep 20, 7:48 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 8:31 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 9:07 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 9:29 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 10:30 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 10:35 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 11:31 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 11:48 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 11:53 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 12:01 PM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 12:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 1:28 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 20, 1:51 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 1:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 4:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 6:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 6:38 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:41 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:47 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:55 PM CDT | Flash Flood Warning | JSJ | 4 hr |
Nearby
Extreme Wind Warnings in Puerto Rico, 2017Every extreme wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.